Alert archive / Oklahoma / River Flood Advisories in 2015

River Flood Advisory 35, NWS Tulsa, OK

November 26, 2015Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Nov 26, 2015, 8:22 AM CST for Cherokee County, Oklahoma. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2015, 8:22 AM CST (14:22 UTC)
Expired
Nov 27, 2015, 8:22 PM CST
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.88 ft at Nov 28, 2015, 8:00 PM CST.

actionminormoderate5101511/2611/2711/2811/29
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 26, 5:01 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Nov 26, 5:01 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
501 AM CST THU NOV 26 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 12Z TAFs, MVFR ceilings will prevail at all sites during
the day today. Conditions will slowly deteriorate this afternoon
and evening as widespread heavy rainfall spreads across the
region. IFR ceilings and visibilities will prevail at all sites
by this evening for the duration of the forecast period.

&&

.PREV DISCUSSION... /ISSUED 214 AM CST THU NOV 26 2015/

DISCUSSION...

The main forecast challenges/concerns continue to be heavy
rainfall/flooding and winter weather potential thru the weekend.

There were no major changes to the forecast rationale from what we
have had advertised for the past day or so. A strong and shallow
cold front will plunge south and east tonight into Friday across
the region...and will interact with unseasonably moist air in
place /PW values more than 3 times climatology for this time of
year/ to produce bands of heavy rain and embedded storms beginning
late this afternoon and gradually spreading south Friday and
Saturday. The flash flood watch in effect tonight and Friday has
been extended through Saturday for southeast OK into western AR.
The heaviest rains will fall mainly along and south of
I-40...where multiple rounds of rainfall are expected going into
the weekend. After all is said and done...between 4 and 8 inches
of rain is expected...which will likely cause river and flash
flooding. Some rivers in southeast OK could reach moderate or even
major flood stage from this event.

With a well established warm layer aloft in place in the SW flow
regime ahead of the large positive tilt upper trough to our
west...all precip will fall as liquid. So the only question from a
winter weather perspective will be where the surface freezing line
sets up. The latest data from the NAM...a model which tends to
handle the shallow cold air better...suggests that the freezing
line will come far enough southeast to allow for some light icing
mainly west of highway 75 in northeast OK Friday night into
Saturday. At this point it still appears that ice accumulation is
not expected in the Tulsa metro. With borderline surface temps and
lighter precip forecast there...it appears the main impact would
be on bridges. Since this would be an advisory level event and
still in the third period and later of the forecast...no winter
weather headlines are planned at this time. That can be addressed
later.

The rain will come to an end Monday as the slow moving western
CONUS trough finally lifts northeast over the Plains.

Lacy

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from this evening through Saturday afternoon
     for OKZ049-053-068>076.

     Flash Flood Watch from this evening through Friday afternoon for
     OKZ056>058-060>067.

AR...Flash Flood Watch from this evening through Saturday afternoon
     for ARZ001-002-010-011-019-020-029.

&&

AVIATION...06
Hazardous weather outlook, Nov 26, 4:47 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
447 AM CST THU NOV 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
447 AM CST THU NOV 26 2015

...WIDESPREAD HEAVY RAINFALL AND FLOOD POTENTIAL BEGINNING LATE TONIGHT
THROUGH SATURDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE MORNING.

WINTER WEATHER.
	RISK...LIMITED.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL DEVELOP
ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS TODAY AS A COLD
FRONT MOVES INTO THE AREA. UNSEASONABLY MOIST AIR WILL CONTINUE TO
SPREAD INTO THE REGION AHEAD OF THE FRONT... SETTING THE STAGE FOR
PERIODS OF HEAVY RAINFALL THROUGH SATURDAY. TOTALS OF THREE TO
EIGHT INCHES OF RAIN WILL BE WIDESPREAD ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH LOCALLY HIGHER AMOUNTS OF NEARLY TEN
INCHES POSSIBLE... ESPECIALLY ACROSS SOUTHEASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SURFACE TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW
FREEZING FRIDAY NIGHT AND EARLY SATURDAY ACROSS PORTIONS OF
NORTHEASTERN OKLAHOMA... GENERALLY NORTH AND WEST OF TULSA. LIGHT
ACCUMULATIONS OF ICE WILL BE POSSIBLE ACROSS PORTIONS OF
OSAGE... PAWNEE... WASHINGTON... AND NOWATA COUNTIES. ICING OF
BRIDGES AND OVERPASSES WILL BE POSSIBLE IN THOSE AREAS SATURDAY
MORNING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 8 INCHES ARE FORECAST ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LASTING THROUGH MOST OF
THE LONG HOLIDAY WEEKEND. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...
ESPECIALLY ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
FLASH FLOODING ALONG WITH SOME RIVER FLOODING COULD CREATE TRAVEL
IMPACTS. CONTINUE TO MONITOR UPDATED FORECASTS AS THEY ARE REFINED
DURING THIS EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 8:09 AM CSTRiver Flood WarningTSAOttawa4 days
Nov 26, 3:04 PM CSTRiver Flood WarningTSALeFlore52 hr
Nov 26, 3:04 PM CSTRiver Flood WarningTSALeFlore4 days
Nov 26, 3:04 PM CSTRiver Flood WarningTSAPushmataha3 days
Nov 26, 3:11 PM CSTRiver Flood WarningTSAAdair59 hr
Nov 26, 3:11 PM CSTRiver Flood WarningTSACherokee4 days
Nov 26, 3:24 PM CSTRiver Flood WarningTSAChoctaw3 days

Nearby

River Flood Advisories in Oklahoma, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.